Alert archive / Missouri / Winter Storm Warnings in 2010
Winter Storm Warning 3, NWS St. Louis, MO
NWS St. Louis, MO issued this winter storm warning at Feb 20, 2010, 3:51 PM CST for Adams County, Brown County, Illinois; 4 counties in Missouri. It took effect at Feb 21, 2010, 12:00 AM CST. It was in force for 24 hr. 24 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 20, 2010, 3:51 PM CST (21:51 UTC)
- In effect from
- Feb 21, 2010, 12:00 AM CST
- Expired
- Feb 21, 2010, 11:50 PM CST
- In force
- 24 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 2:44 AM CST | SNOW 1.8 | Quincy, IL | 0.7 OF AN INCH OF SNOW IN PAST TWO HOURS...TOTAL SO FAR IS 1.8 INCHES. ROADS SNOW COVERED AND SLICK. |
| Feb 21, 3:00 PM CST | SNOW 4 | Ewing, MO | AROUND 4 INCHES OF SNOW SO FAR. STILL SNOWING. |
| Feb 21, 3:02 PM CST | SNOW 3 | Edina, MO | DISPATCHER ESTIMATES 2-3 INCHES OF SNOW SO FAR. SNOW WITH SOME BLOWING CONTINUING |
| Feb 21, 3:04 PM CST | SNOW 2.8 | Quincy, IL | 2.8 INCHES OF SNOW SO FAR IN QUINCY ILLINOIS PRIMARILY ON GRASSY AREAS...ROADS SLUSHY. |
| Feb 21, 3:10 PM CST | SNOW 3 | Shelbyville, MO | DISPATCHER ESTIMATES 3 INCHES OF SNOW SO FAR...ROADS ARE ALTERNATELY SNOW PACKED OR SLUSHY. SNOW CONTINUING. |
| Feb 21, 4:22 PM CST | SNOW 5 | Monticello, MO | |
| Feb 21, 5:00 PM CST | SNOW 4 | Canton, MO | |
| Feb 21, 5:00 PM CST | SNOW 4 | Mendon, IL | |
| Feb 21, 5:00 PM CST | SNOW 4 | Shelbyville, MO | |
| Feb 21, 5:00 PM CST | SNOW 4 | Steffenville, MO | |
| Feb 21, 5:00 PM CST | SNOW 5 | Edina, MO | |
| Feb 21, 5:00 PM CST | SNOW 5.5 | Loraine, IL | |
| Feb 21, 5:00 PM CST | SNOW 6 | Leonard, MO | |
| Feb 21, 6:15 PM CST | SNOW 2 | Palmyra, MO | |
| Feb 21, 6:16 PM CST | SNOW 4 | Quincy, IL | |
| Feb 21, 6:23 PM CST | SNOW 0.5 | Hannibal, MO | SLEET AND SNOW MIX CAUSING HAZARDOUS DRIVING CONDITIONS IN HANNIBAL. |
| Feb 21, 6:25 PM CST | HEAVY SNOW 6 | Lewistown, MO | COURTESY OF WGEM |
| Feb 21, 6:39 PM CST | HEAVY SNOW 7 | Baring, MO | |
| Feb 21, 8:44 PM CST | SNOW 7.5 | Lewistown, MO | |
| Feb 21, 9:28 PM CST | SNOW 8.3 | Mendon, IL | |
| Feb 21, 9:54 PM CST | SNOW 6.5 | Quincy, IL | STORM TOTAL |
| Feb 21, 10:19 PM CST | SNOW 8 | Liberty, IL | PUBLIC REPORT...RELAYED BY WGEM |
| Feb 21, 10:22 PM CST | SNOW 7 | La Grange, MO | PUBLIC REPORT...RELAYED BY WGEM |
| Feb 21, 10:44 PM CST | SNOW 5.2 | Quincy, IL | NORTH SIDE OF QUINCY...STILL SNOWING LIGHTLY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
162 WWUS43 KLSX 202151 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CST SAT FEB 20 2010 ...ACCUMULATING SNOW AND SLEET EXPECTED STARTING LATE TONIGHT THROUGH LATE SUNDAY NIGHT... .A STORM SYSTEM WILL MOVE INTO SOUTHERN MISSOURI BY SUNDAY EVENING. AHEAD OF THE SYSTEM...A MIX OF SNOW AND SLEET WILL DEVELOP OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TONIGHT AND PERSIST THROUGH SUNDAY...BEFORE CHANGING OVER TO ALL SNOW BY SUNDAY EVENING. ILZ095-096-MOZ018-019-026-027-211130- /O.UPG.KLSX.WS.A.0004.100221T0600Z-100222T1200Z/ /O.NEW.KLSX.WS.W.0003.100221T0600Z-100222T1200Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 351 PM CST SAT FEB 20 2010 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WARNING FOR SLEET AND SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * A MIX OF SNOW AND SLEET WILL BEGIN LATE TONIGHT. THE WINTRY PRECIPITATION MAY MIX WITH RAIN AT TIMES ON SUNDAY BUT WILL WILL CHANGE BACK TO ALL SLEET AND OR SNOW SUNDAY EVENING. PERIODS OF MODERATE SNOW WILL BE POSSIBLE ACROSS NORTHEAST MISSOURI INTO SUNDAY NIGHT. * 4 TO 8 INCHES OF TOTAL SNOWFALL IS POSSIBLE BY LATE SUNDAY NIGHT WITH THE GREATEST AMOUNTS IN NORTHEAST MISSOURI ALONG AND NORTH OF A LINE FROM LAGRANGE TO NOVELTY. THE SNOWFALL WILL BE LIGHTER SOUTH AND EAST OF THIS AREA...BUT SLEET ACCUMULATIONS OF 1/2 INCH ARE ALSO EXPECTED. * UNTREATED ROADS AND SIDEWALKS WILL BECOME COVERED WITH SLEET AND SNOW AND SLIPPERY AS EARLY AS LATE TONIGHT WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING THE REST OF THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. && $$ MOZ034-211130- /O.UPG.KLSX.WS.A.0004.100221T0600Z-100222T1200Z/ /O.NEW.KLSX.WW.Y.0006.100221T0600Z-100222T1200Z/ MONROE- 351 PM CST SAT FEB 20 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * A MIX OF SNOW AND SLEET WILL BEGIN LATE TONIGHT...AND CONTINUE INTO SUNDAY. THE WINTRY PRECIPITATION MAY MIX WITH OR CHANGE OVER TO ALL RAIN ON SUNDAY...BUT SHOULD CHANGE BACK TO SLEET AND SNOW SUNDAY NIGHT. * 1 TO 3 INCHES OF SNOW WITH ADDITIONAL SLEET ACCUMULATIONS OF LESS THAN 1/2 INCH ARE EXPECTED. * UNTREATED ROADS AND SIDEWALKS WILL BECOME COVERED WITH SNOW AND SLEET AND SLIPPERY AS EARLY AS LATE TONIGHT WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING THE REST OF THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW AND SLEET. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES...SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ ILZ097-MOZ035-036-211130- /O.NEW.KLSX.WW.Y.0006.100221T0600Z-100222T1200Z/ PIKE IL-RALLS-PIKE- INCLUDING THE CITY OF...BOWLING GREEN 351 PM CST SAT FEB 20 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY. * A MIX OF SNOW AND SLEET WILL BEGIN LATE TONIGHT...AND CONTINUE INTO SUNDAY. THE WINTRY PRECIPITATION MAY MIX WITH OR CHANGE OVER TO ALL RAIN ON SUNDAY...BUT SHOULD CHANGE BACK TO SLEET AND SNOW SUNDAY NIGHT. * 1 TO 3 INCHES OF SNOW WITH ADDITIONAL SLEET ACCUMULATIONS OF LESS THAN 1/2 INCH ARE EXPECTED. * UNTREATED ROADS AND SIDEWALKS WILL BECOME COVERED WITH SNOW AND SLEET AND SLIPPERY AS EARLY AS LATE TONIGHT WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING THE REST OF THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW AND SLEET. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES... SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ CARNEY
3 follow-up statements
981 WWUS43 KLSX 211007 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 407 AM CST SUN FEB 21 2010 ...ACCUMULATING SNOW AND SLEET EXPECTED THROUGH LATE TONIGHT... .A STORM SYSTEM WILL MOVE INTO SOUTHERN MISSOURI BY THIS EVENING. AHEAD OF THE SYSTEM...A MIX OF SNOW AND SLEET WILL PERSIST OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TODAY...BEFORE CHANGING OVER TO ALL SNOW BY THIS EVENING. ILZ095-096-MOZ018-019-026-027-212230- /O.CON.KLSX.WS.W.0003.000000T0000Z-100222T1200Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 407 AM CST SUN FEB 21 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A WINTER STORM WARNING FOR SLEET AND SNOW REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. * SNOW AND SLEET MAY MIX WITH RAIN AT TIMES TODAY BUT WILL CHANGE BACK TO ALL SNOW WITH SOME SLEET THIS EVENING. PERIODS OF MODERATE SNOW WILL BE POSSIBLE ACROSS NORTHEAST MISSOURI TONIGHT. * 4 TO 8 INCHES OF TOTAL SNOWFALL...WITH LOCALLY HIGHER AMOUNTS IS POSSIBLE BY LATE TONIGHT WITH THE GREATEST AMOUNTS ALONG AND NORTH OF A LINE FROM NOVELTY TO QUINCY TO CAMP POINT. THE SNOWFALL WILL BE LIGHTER SOUTH AND EAST OF THIS AREA...BUT SLEET ACCUMULATIONS OF 1/2 INCH ARE ALSO EXPECTED. * UNTREATED ROADS AND SIDEWALKS WILL REMAIN COVERED WITH SLEET AND SNOW AND SLIPPERY WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. && $$ ILZ097-MOZ034>036-212230- /O.CON.KLSX.WW.Y.0006.000000T0000Z-100222T1200Z/ PIKE IL-MONROE-RALLS-PIKE- INCLUDING THE CITY OF...BOWLING GREEN 407 AM CST SUN FEB 21 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A WINTER WEATHER ADVISORY FOR SLEET AND SNOW REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. * A MIX OF SNOW...SLEET AND FREEZING RAIN WILL CONTINUE TODAY. THE WINTRY PRECIPITATION MAY CHANGE OVER TO ALL RAIN TODAY...BUT SHOULD CHANGE BACK TO SLEET AND SNOW TONIGHT. * 1 TO 3 INCHES OF SNOW WITH ADDITIONAL SLEET ACCUMULATIONS OF LESS THAN 1/2 INCH ARE EXPECTED. SOME LIGHT GLAZING IS POSSIBLE THIS MORNING. * UNTREATED ROADS AND SIDEWALKS WILL BECOME COVERED WITH SNOW AND SLEET AND SLIPPERY WITH HAZARDOUS TRAVEL CONDITIONS CONTINUING THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...SUCH AS SNOW AND SLEET. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES... SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ BYRD
180 WWUS43 KLSX 212208 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 408 PM CST SUN FEB 21 2010 ...ACCUMULATING SNOW AND SLEET EXPECTED THROUGH LATE TONIGHT... .COLD AIR WILL BE DRAWN INTO THE REGION BY THE STORM SYSTEM WHICH IS AFFECTING THE AREA...AND ANY LINGERING RAIN WILL TURN TO SNOW THIS EVENING. A BRIEF PERIOD OF SLEET COULD MIX IN WITH THE SNOW. SNOW WILL TAPER OFF BY MONDAY MORNING. ILZ095-096-MOZ018-019-026-027-221100- /O.CON.KLSX.WS.W.0003.000000T0000Z-100222T1200Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 408 PM CST SUN FEB 21 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. * ANY LINGERING RAIN WILL CHANGE TO SNOW THIS EVENING. SNOW WILL CONTINUE THROUGH THE NIGHT AND PERIODS OF MODERATE SNOW WILL BE POSSIBLE ACROSS NORTHEAST MISSOURI TONIGHT. * 5 TO 8 INCHES OF TOTAL SNOWFALL IS POSSIBLE BY LATE TONIGHT WITH LOCALLY HIGHER AMOUNTS. THE GREATEST AMOUNTS ARE LIKELY ALONG AND NORTH OF A LINE FROM NOVELTY TO QUINCY TO CAMP POINT. THE SNOWFALL WILL BE LIGHTER SOUTH AND EAST OF THIS AREA. * UNTREATED ROADS AND SIDEWALKS WILL REMAIN COVERED WITH SNOW THROUGH TONIGHT. SLIPPERY AND HAZARDOUS TRAVEL CONDITIONS WILL CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW IS OCCURRING. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SO SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR CAR IN CASE OF AN EMERGENCY. && $$ ILZ097-MOZ034>036-221100- /O.CON.KLSX.WW.Y.0006.000000T0000Z-100222T1200Z/ PIKE IL-MONROE-RALLS-PIKE- INCLUDING THE CITY OF...BOWLING GREEN 408 PM CST SUN FEB 21 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. * A MIX OF SNOW AND RAIN WILL CHANGE OVER TO ALL SNOW TONIGHT. * 2 TO 4 INCHES OF SNOW WILL BE POSSIBLE BEFORE THE SNOW ENDS MONDAY MORNING. * UNTREATED ROADS AND SIDEWALKS WILL BECOME COVERED WITH SNOW. SLIPPERY AND POTENTIALLY HAZARDOUS TRAVEL CONDITIONS WILL CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. && $$ CARNEY
177 WWUS43 KLSX 220550 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1150 PM CST SUN FEB 21 2010 ILZ095-096-MOZ018-019-026-027-220700- /O.CAN.KLSX.WS.W.0003.000000T0000Z-100222T1200Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 1150 PM CST SUN FEB 21 2010 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WINTER STORM WARNING. THE SIGNIFICANT SNOWFALL IN NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS HAS ENDED. THERE WILL BE A FEW FLURRIES OR SOME VERY LIGHT SNOW DURING THE PREDAWN HOURS...BUT VERY LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. HOWEVER...THE HEAVY SNOW OF SUNDAY AND SUNDAY EVENING HAS LEFT MANY ROADS IN NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EXTREMELY HAZARDOUS. IT MAY BE BEST TO POSTPONE YOUR TRAVEL UNTIL LATER MONDAY MORNING TO GIVE HIGHWAY CREWS TIME TO WORK ON ROADS THROUGHOUT THE AREA. IF YOU MUST TRAVEL TONIGHT...PLAN FOR A VERY SLOW TRIP. $$ ILZ097-MOZ034>036-220700- /O.CAN.KLSX.WW.Y.0006.000000T0000Z-100222T1200Z/ PIKE IL-MONROE-RALLS-PIKE- INCLUDING THE CITY OF...BOWLING GREEN 1150 PM CST SUN FEB 21 2010 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WINTER WEATHER ADVISORY. THE SIGNIFICANT SNOWFALL IN NORTHEAST MISSOURI HAS ENDED. THERE WILL BE A FEW FLURRIES OR SOME VERY LIGHT SNOW DURING THE PREDAWN HOURS...BUT VERY LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. HOWEVER...THE HEAVY SNOW OF SUNDAY AND SUNDAY EVENING HAS LEFT MANY ROADS IN NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EXTREMELY HAZARDOUS...AND ESPECIALLY THOSE ALONG AND NORTH OF A SHELBINA...QUINCY...MOUNT STERLING LINE. IT MAY BE BEST TO POSTPONE YOUR TRAVEL UNTIL LATER MONDAY MORNING TO GIVE HIGHWAY CREWS TIME TO WORK ON ROADS THROUGHOUT THE AREA. IF YOU MUST TRAVEL TONIGHT...PLAN FOR A VERY SLOW TRIP. $$ TRUETT
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 12:05 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Feb 20, 12:05 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 PM CST SAT FEB 20 2010
.DISCUSSION...
/333 AM CST SAT FEB 20 2010/
WILL BE ISSUING A WINTER STORM WATCH FOR PART OF NERN MO/W CNTRL
IL FOR LATE TONIGHT INTO SUNDAY. NOT TOO MUCH CHANGE FROM PREVIOUS
THINKING THAT MOST OF THE CWA WILL SEE RAIN FROM THIS STORM
SYSTEM...BUT MODELS HAVE CONVERGED ON THE IDEA THAT SIGNIFICANT
SNOWFALL WITH SOME SLEET WILL OCCUR IN THE NRN CWA.
TODAY LOOKS MAINLY DRY AS AREA WILL LIKE UNDER WEAK SUBSIDENCE IN
THE WAKE OF LOW AMPLITUDE SHORTWAVE TROUGH THAT WILL BE EXITING
THE AREA AT 12Z. PRECIP WILL BECOME WIDESPREAD TONIGHT AS
900-700MB MOISTURE CONVERGENCE INCREASES ON NOSE OF 35KT LOW LEVEL
JET UNDER INCREASING LARGE SCALE ASCENT IN ADVANCE OF SHORTWAVE
TROUGH MOVING INTO THE CNTRL PLAINS. THIS PRECIP WILL CONTINUE
INTO SUNDAY AS SRN STREAM AND GREAT LAKES JET STREAKS BECOME
COUPLED AT THE SAME TIME PWATS INCREASE TO AROUND 0.75 INCHES. THE
CANADIAN GEM/ECMWF/GFS ARE IN VERY GOOD AGREEMENT IN MOVING THE
850MB LOW FROM COU TO SPI TOMORROW NIGHT. GFS/NAM DOES SHOW THAT
THE NRN CWA WILL LIE UNDER DECENT AREA OF 800-700MB FRONTOGENESIS.
UPWARD ASCENT WILL ALSO MAXIMIZE AS THE TROUGH MOVES ACROSS THE
AREA...WITH TIME CROSS SECTIONS SHOWING THE STRONGEST OMEGA
OCCURRING WHERE DENDRITE GROWTH CAN BE MAXIMIZED. SHORTWAVE WILL
QUICKLY MOVE EAST OF THE AREA BY EARLY MONDAY ENDING THE CHANCE OF
ACCUMULATING SNOW.
EXPECT QPF VALUES WITH THIS STORM TO BE IN THE 0.75 TO 1.25"
RANGE BECAUSE OF THE DECENT FORCING AND ANOMALOUSLY HIGH VALUES OF
PWATS. THERE MAY ALSO BE SOME THUNDER OVER THE AREA WHICH COULD
LOCALLY ENHANCE RAINFALL TOTALS. WILL CONTINUE TO MENTION THIS
POTENTIAL IN WEB BRIEFINGS AND THE HAZARDOUS WEATHER OUTLOOK.
THERMAL PROFILES FROM THE NAM/GFS ARE IN GOOD AGREEMENT THAT MOST
OF THE AREA WITH SEE RAIN FROM THIS SYSTEM UNTIL SUNDAY NIGHT WHEN
IT BRIEFLY CHANGES OVER TO SNOW BEFORE ENDING EARLY MONDAY. MODEL
SOUNDINGS DO SHOW A MIX OF SLEET/SNOW FROM NORTH OF COU TO UIN
WITH ALL SNOW IN THE FAR NORTHWEST. TEMPERATURES ARE CURRENTLY
ABOVE NORMAL FOR THE FIRST TIME IN A WHILE. GUIDANCE TEMPERATURES
ARE IN RELATIVELY GOOD AGREEMENT AND DID GO A BIT WARMER IN THE
SRN PART OF THE CWA UNTIL THE FRONT MOVES THROUGH ON SUNDAY NIGHT.
BRITT
&&
.AVIATION...
/1148 AM CST SAT FEB 20 2010/
KSTL...PRIMARY CONCERN FOR THE NEXT 24-30 HOURS WILL BE TRYING TO
TIME CIGS INTO THE TERMINAL THIS EVENING AND THEN TIMING THE START
OF RAIN LATER TONIGHT. AS THE WARM FRONT ASSOCIATED WITH THE
IMPENDING STORM DEVELOPS OVER THE AREA WE SHOULD SEE CIGS DROP
INTO LOW MVFR RANGE AN THEN GO FURTHER DOWN INTO IFR OVERNIGHT AS
THE RAIN BEGINS IN EARNEST. ONCE FLIGHT CONDITIONS GO DOWN I DON'T
EXPECT ANY IMPROVEMENT UNTIL POTENTIALLY SUNDAY AFTERNOON WHEN A
BRIEF BREAK IN THE WEATHER COULD OCCUR. DID NOT INCLUDE THIS IN
THE TERMINAL FORECAST BECAUSE THE LATEST MODEL SOLUTIONS HAVE STL
RIGHT ON THE EDGE OF THE PRECIPITATION SUNDAY AFTERNOON AND I
DON'T HAVE ENOUGH CONFIDENCE IN THAT SOLUTION TO GET CUTE WITH TAF
AT THIS TIME.
FOR THE REMAINING AREA...LOOKS LIKE CIGS OVER CENTRAL AND
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ARE TRYING TO BREAK
UP IN SPOTS SO I WOULD NOT BE SURPRISED TO SEE SOME VFR CONDITIONS
BREAK OUT INTERMITTENTLY THIS AFTERNOON...HOWEVER I THINK IFR WILL
PREVAIL. CLOUDS SHOULD OVERSPREAD THE REST OF THE AREA THIS
EVENING WITH PRECIP NOT TOO FAR BEHIND AS THE WARM FRONT MOVES
SLOWLY FROM KFAM UP THRU CENTRAL AND EASTERN MISSOURI INTO
SOUTHWEST ILLINOIS. LIGHT TO MODERATE RAIN WILL PREVAIL WITH
IFR/LIFR CONDITIONS ACROSS MOST OF THE AREA...EXCEPT FOR PARTS OF
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHERE RAIN WILL MIX
WITH SNOW. COULD SEE MODERATE SNOW AT TIMES IN FAR NORTHERN PARTS
OF THE BI-STATE REGION PRODUCING LIFR/VLIFR CONDITIONS AFTER 06Z.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT
FOR KNOX-LEWIS-MARION-MONROE-SHELBY.
IL...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT
FOR ADAMS IL-BROWN IL.
&&
WFO LSXHazardous weather outlook, Feb 20, 4:29 AM CST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 429 AM CST SAT FEB 20 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211030- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 429 AM CST SAT FEB 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SNOW AND SLEET WILL DEVELOP OVER PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS THIS EVENING AND CONTINUE THROUGH THE NIGHT. A WINTER STORM WATCH HAS BEEN ISSUED FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS STARTING AT MIDNIGHT WHERE UP TO 2 INCHES OF ACCUMULATION IS POSSIBLE BY LATE TONIGHT. SEE THE WINTER STORM WATCH FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MIX OF SLEET AND SNOW WILL CONTINUE OVER PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS ON SUNDAY. THE PRECIPITATION WILL CHANGE TO ALL SNOW AND SPREAD SOUTHEAST TO INCLUDE ALL OF THE AREA ON SUNDAY NIGHT. TOTAL SNOWFALL OF AN INCH OR MORE IS EXPECTED TO THE NORTHWEST OF A JEFFERSON CITY TO PITTSFIELD LINE...WITH 4 TO 8 INCHES POSSIBLE IN THE WINTER STORM WATCH THAT REMAINS IN EFFECT THROUGH SUNDAY NIGHT. WHERE IT DOES NOT SNOW...FORECAST RAINFALL AMOUNTS THROUGH THE WEEKEND WILL EXCEED A INCH IN SOME LOCATIONS WHICH MAY CAUSE RISES ON AREA CREEKS...STREAMS AND RIVERS. STANDING WATER IN LOW LYING AREAS MAY ALSO OCCUR DUE TO THE FROZEN GROUND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT THE ONSET OF WINTRY PRECIPITATION AND SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:09 AM CST | Winter Storm Watch | LSX | Adams, Brown | 12 hr |
| Feb 20, 3:51 PM CST | Winter Weather Advisory | LSX | Pike | 32 hr |
Nearby
Winter Storm Warnings in Missouri, 2010Winter Storm Warnings in Illinois, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.